MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, 10 years after intraocular lens implantation surgery, the patient was increasingly seeing a veil of gray in one eye.The ophthalmologist said that it was not a secondary cataract, but the lens itself that had become cloudy.Additional information was received stating that, the ophthalmologist informed the patient that the issue in the left eye (os) was not a posterior capsule opacification but rather an opacification of the lens.A replacement of the lens is currently not planned as the patient was still having good visual acuity.
 
Event or Problem Description
Additional information was received stating that the patient underwent a comprehensive outpatient examination.The examinations revealed that the issue was a capsular block syndrome in the left eye.An immediate yag laser capsulotomy was performed without complications, and clear vision was restored within minutes.The patient was provided with anti-inflammatory drug three times daily and a carbonic anhydrase inhibitor once.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.11.Additional information has been received and indicated that ¿the patient underwent a comprehensive outpatient examination.The examinations revealed that the issue was a capsular block syndrome (posterior capsular opacification (pco)) in the left eye.An immediate yag laser capsulotomy was performed without complications, and clear vision was restored within minutes.¿.Pco is a common complication after cataract surgery and is expected.Yag capsulotomy is the treatment of pco.Based on this information this event no longer meets reporting criteria per applicable regulation, because it did not directly or indirectly lead, nor was it likely to lead to death or serious deterioration of health, or a serious public health threat.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22885035
Report Number9612169-2025-01700
Device Sequence Number9057408
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public(01)00380652555845(17)200831(11)150917(10)21141851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number21141851
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer12/06/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date12/31/2025
Date Device Manufactured09/17/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale